Alert archive / Alabama / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Aug 8, 2006, 3:31 PM CDT for 39 counties in Alabama. It took effect at Aug 10, 2006, 10:00 AM CDT. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 3:31 PM CDT (20:31 UTC)
- In effect from
- Aug 10, 2006, 10:00 AM CDT
- Expired
- Aug 10, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:30 PM CDT | HEAVY RAIN 0 | Double Springs, AL | WATER OVER ROADS. |
| Aug 10, 4:01 PM CDT | TSTM WND DMG | Snead, AL | TREES DOWN BTWN SNEAD AND SUSAN MOORE. |
| Aug 10, 4:15 PM CDT | FLASH FLOOD | Double Springs, AL | HWY 195 TO NATURAL BRIDGE |
| Aug 10, 4:30 PM CDT | FLASH FLOOD | Haleyville, AL | LOCAL FLASH FLOODING. FREQUENT LIGHTNING WITH POWER OUTAGES AND HOUSE FIRE CAUSED BY LIGHTNING. |
| Aug 10, 4:30 PM CDT | HEAVY RAIN 0 | Haleyville, AL | LOCAL FLASH FLOODING. FREQUENT LIGHTNING WITH POWER OUTAGES AND HOUSE FIRE CAUSED BY LIGHTNING. |
| Aug 10, 5:04 PM CDT | TSTM WND GST 35 | Nne Birmingham, AL | BHM INTERNATIONAL |
| Aug 10, 5:04 PM CDT | TSTM WND GST 35 | Nne Birmingham, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 082031 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 PM CDT TUE AUG 8 2006 ...A RED FLAG WARNING IN EFFECT WEDNESDAY AND THURSDAY FOR ALL OF CENTRAL ALABAMA... .WIDESPREAD DRY GROUND AND VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES...AND PERIODIC WINDS AT 10 MPH OR ABOVE WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER ALL OF CENTRAL ALABAMA. ALZ011>015-017>050-090445- /O.NEW.KBMX.FW.W.0002.060809T1500Z-060810T0000Z/ /O.NEW.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 331 PM CDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY AND CONTINUES THURSDAY FROM 10 AM TO 7 PM CDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS84 KBMX 090456 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1156 PM CDT TUE AUG 8 2006 ...A RED FLAG WARNING IN EFFECT WEDNESDAY AND THURSDAY FOR ALL OF CENTRAL ALABAMA... .WIDESPREAD DRY GROUND AND VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES... AND PERIODIC WINDS AT 10 MPH OR ABOVE WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER ALL OF CENTRAL ALABAMA. ALZ011>015-017>050-091300- /O.CON.KBMX.FW.W.0002.060809T1500Z-060810T0000Z/ /O.CON.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1156 PM CDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 091242 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 AM CDT WED AUG 9 2006 ...A RED FLAG WARNING IN EFFECT WEDNESDAY AND THURSDAY FOR ALL OF CENTRAL ALABAMA... .WIDESPREAD DRY GROUND AND VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES... AND PERIODIC WINDS AT 10 MPH OR ABOVE WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER ALL OF CENTRAL ALABAMA. ALZ011>015-017>050-092045- /O.CON.KBMX.FW.W.0002.060809T1500Z-060810T0000Z/ /O.CON.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 742 AM CDT WED AUG 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 092002 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT WED AUG 9 2006 ...A RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND THURSDAY FOR ALL OF CENTRAL ALABAMA... .WIDESPREAD DRY GROUND AND VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES... AND PERIODIC WINDS AT 10 MPH OR ABOVE WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AFTERNOON AND THURSDAY OVER ALL OF CENTRAL ALABAMA. ALZ011>015-017>050-100000- /O.CON.KBMX.FW.W.0002.000000T0000Z-060810T0000Z/ /O.CON.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 302 PM CDT WED AUG 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 100250 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 950 PM CDT WED AUG 9 2006 ...A RED FLAG WARNING IN EFFECT THURSDAY FOR ALL OF CENTRAL ALABAMA... .ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS FELL OVER SOME LOCATIONS IN CENTRAL ALABAMA TODAY...DRY CONDITIONS STILL REMAIN FOR THE MAJORITY OF THE AREA. DRY GROUND AND VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES... VERY WARM TEMPERATURES...AND WINDS OCCASIONALLY UP TO 10 MPH OR ABOVE WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES THURSDAY OVER CENTRAL ALABAMA. ALZ011>015-017>050-101100- /O.CON.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 950 PM CDT WED AUG 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 101024 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 AM CDT THU AUG 10 2006 ...A RED FLAG WARNING IN EFFECT THURSDAY FOR ALL OF CENTRAL ALABAMA... .SCATTERED SHOWERS AND THUNDERSTORMS PROVIDED SOME RELIEF TO THE PARCHED GROUND CONDITIONS YESTERDAY...BUT WITH TEMPERATURES EXPECTED TO CLIMB INTO THE MIDDLE AND UPPER 90S TODAY...THE GROUND WILL QUICKLY DRY UP AND VEGETATION WILL BURN EASILY... LEADING TO WILDFIRES. ALZ011>015-017>050-102100- /O.CON.KBMX.FW.W.0003.060810T1500Z-060811T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 524 AM CDT THU AUG 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IN PLACE. A COMBINATION OF WARM TEMPERATURES AND LOW RELATIVE HUMIDITY IN THE AFTERNOON WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. YOU ARE URGED TO BE EXTREMELY CAREFUL WITH ANY OUTDOOR BURNING... INCLUDING CAMPFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Aug 8, 1:27 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 8, 1:27 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT TUE AUG 8 2006 .UPDATE...UPDATED FOR AVIATION AND AFTERNOON FORECAST UPDATE. && .DISCUSSION...IT IS GOING TO BE VERY HOT THIS AFTERNOON. TEMPERATURES WILL SOAR INTO THE UPPER 90S TO LOW 100S. HOURLY TEMPS WERE RUNNING FIVE DEGREES WARMER THAN YESTERDAY AT THE SAME TIME. HEAT INDEX VALUES WILL RANGE FROM 102 TO 105 IN MOST AREAS. WE ARE EXPECTING SOME GOOD MIXING THIS AFTERNOON WHICH WILL HELP LOWER DEWPOINTS...WHICH IN TURN WILL LOWER HUMIDITY VALUES. ALSO ADJUSTED RAIN CHANCES FOR THIS AFTERNOON. GREATER COVERAGE WILL BE TO OUR WEST WERE MOISTURE WILL BE DEEPER...BUT ISOLATED STORMS WILL BE POSSIBLE PRETTY MUCH ANYWHERE ACROSS THE FORECAST AREA. && .AVIATION...DISCUSSION FOR 18Z TAFS. VFR CONDITIONS ARE EXPECTED THROUGH 18Z TOMORROW. THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE THIS AFTERNOON. MOST LOCATIONS WILL REMAIN RAIN FREE...BUT A STRAY THUNDERSTORMS COULD BE POSSIBLE. IF ONE DOES DEVELOP OVER A TAF SITE...IT SHOULD LAST ABOUT AN HOUR. BETWEEN 01Z AND 02Z...THESE STORMS SHOULD BE GONE. NO VISIBILITIES RESTRICTIONS ARE EXPECTED && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
Hazardous weather outlook, Aug 8, 1:30 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT TUE AUG 8 2006 ALZ011>015-017>050-091829- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. THE MAIN HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE WIND GUSTS UP TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:31 PM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 27 hr |
Nearby
Red Flag Warnings in Alabama, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.